MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER
Model Number 996101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, that in an online survey.A physician stated, a perforation adverse event, directly attributable to the device 996101 - x-force® nephrostomy balloon dilation catheter, 10mm x 15cm, w/ inflation device, sterile.Also stating, that the patient with the device 996101 - x-force® nephrostomy balloon dilation catheter, 10mm x 15cm, w/ inflation device, sterile placement did result in patient injury, requiring medical or surgical intervention, because surgical repair.Medical intervention was unknown.Per follow up information received via email on 14 jun 2023, in an online survey, a physician stated, a perforation adverse event, directly attributable to the device 996101 - x-force® nephrostomy balloon dilation catheter, 10mm x 15cm, w/ inflation device, sterile.Physician also indicated, perforation was present prior to placement of the device.Also stating, that the patient with the device 996101 - x-force® nephrostomy balloon dilation catheter, 10mm x 15cm, w/ inflation device, sterile placement did result in patient injury requiring medical or surgical intervention, because surgical repair.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.
 
Additional Manufacturer Narrative
The reported event is inconclusive as no sample was returned for evaluation.Although an exact root cause could not be determined a potential root cause could be material selection.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "instructions for use: caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Description: the x-force® nephrostomy balloon dilation catheter is a dual lumen catheter with a 24 (8mm) or 30fr (10mm) balloon mounted on the distal tip.It has a radiopaque tip and a radiopaque marker beneath the balloon.The lumen labeled with rated burst pressure (xx atm) is for balloon inflation.The other lumen allows the catheter to track over a 0.038¿ (.97mm) diameter guidewire and can be used for monitoring of pressure or the infusion of medication and/or contrast medium.Each balloon inflates to a stated diameter and length at a specific pressure ¿ typically at 10 atm.The balloon dilation catheter comes packaged with a refolding tool and a working sheath.It is available with or without an inflation device.It comes sterile and is for single use only.Indications for use the x-force® nephrostomy balloon dilation catheter is recommended for use in the dilation of the nephrostomy tract and for placement of the working sheath.Contraindications: do not use the x-force® nephrostomy balloon dilation catheter in the presence of conditions which create unacceptable risk during the dilation of the nephrostomy tract.Warnings: if resistance is felt when removing either the catheter or the guidewire from the working sheath, stop and consider removing them as a single unit to prevent damage to the product.Applying excessive force to the catheter can result in tip breakage or balloon separation.Do not use air or any gaseous substances as a balloon inflation media, always use sterile liquid media.This is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions: only a physician who has an understanding of the clinical applications, technical principles and associated risks associated with balloon dilation of the nephrostomy tract should use this device.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable laws and regulations.Potential complications: the complications that may arise from a balloon dilation procedure include tissue trauma and perforation.Inspection prior to use: the x-force® nephrostomy balloon dilation catheter is a sterile, single use device.Carefully inspect the catheter and the sterile packaging for signs of damage that may have occurred during shipment.Do not use the product if damage is evident.Preparation of the catheter all x-force® nephrostomy balloon dilation catheters contain air in the balloon lumen.The air must be removed to allow liquid to fill the balloon when it is inflated.Remove the protective sheath from the balloon.Attach the inflation device to the connector on the balloon lumen.Open the stopcock, and draw back on the inflation device to remove the air from the balloon catheter: close the stopcock, remove the inflation device, depress the plunger to remove any air and reattach to the balloon catheter.Repeat steps 3-4 until all air is removed from the balloon lumen.Catheter insertion: prior to insertion, place the working sheath over the balloon and position it proximal to the balloon.Note: dilation procedures should be conducted under fluoroscopic guidance with appropriate x-ray equipment or direct vision.Introduce the catheter carefully over a 0.038¿ (.97mm) guidewire and place it in the area that needs to be dilated.Use the radiopaque marker to aid in proper positioning.Caution: do not advance or withdraw the catheter or guidewire against any significant resistance.The cause of the resistance must be determined fluoroscopically and remedial action taken.Inflating the balloon catheter: fill the inflation device (eagle¿ inflation device) with sterile, liquid media.Attach the inflation device to the balloon lumen.Open the stopcock and inflate the balloon.Once dilation has been attained, advance the sheath over the balloon.Warning: do not use air or any gaseous substances as a balloon inflation media, always use sterile liquid media.Note: the use of an inflation device with a pressure gauge is highly recommended to make sure adequate pressure is applied and the maximum limits of the balloon are not exceeded.Note: slight reduction in balloon pressure may be required if resistance is encountered when advancing the sheath over the balloon.Caution: do not exceed the recommended rated burst pressure (rbp) for this device.Balloon rupture may occur if the rbp rating is exceeded.Please refer to the device label for the recommended rbp.Deflating the balloon catheter deflate the balloon using an inflation device.Since deflation times vary based on balloon sizes and lengths, check fluoroscopically to confirm deflation before attempting to withdraw.Attach the inflation device (eagle¿ inflation device) and remove the solution from the balloon by pulling back on the inflation device.Remove the inflation device from the balloon catheter.This will allow ambient pressure to enter, relaxing the balloon.Gently withdraw the catheter.Use of a gentle counterclockwise twisting motion is recommended when removing the catheter.Warning: if resistance is felt when removing either the catheter or the guidewire from the working sheath, stop and consider removing them as a single unit to prevent damage to product.Applying excessive force to the catheter can result in tip breakage or balloon separation.Using the refolding tool the balloon catheter is supplied with a refolding tool.This aids in preparing the balloon for another insertion during the procedure.To use: manually compress the balloon.Position the refolding tool at one end.Twist the refolding tool counter clockwise and push down on the balloon until it goes the entire length of the balloon.Once the balloon is folded, remove the refolding tool and proceed with the procedure.Storage: store in a cool, dry and dark place.Do not store near radiation or ultraviolet light sources as these may damage product materials." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.
 
Event or Problem Description
It was reported that in an online survey a physician stated a perforation adverse event, directly attributable to the device 996101 - x-force® nephrostomy balloon dilation catheter, 10mm x 15cm, w/ inflation device, sterile.Also stating that the patient with the device 996101 - x-force® nephrostomy balloon dilation catheter, 10mm x 15cm, w/ inflation device, sterile placement did result in patient injury requiring medical or surgical intervention because surgical repair.Per follow up information received via email on 14jun2023, in an online survey, a physician stated a perforation adverse event, directly attributable to the device 996101 - x-force® nephrostomy balloon dilation catheter, 10mm x 15cm, w/ inflation device, sterile.Physician also indicated perforation was present prior to placement of the device.Also stating that the patient with the device 996101 - x-force® nephrostomy balloon dilation catheter, 10mm x 15cm, w/ inflation device, sterile placement did result in patient injury requiring medical or surgical intervention because surgical repair.

Brand Name
BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17208560
Report Number1018233-2023-04725
Device Sequence Number12462013
Product Code LJE
UDI-Device Identifier10801741127660
UDI-Public(01)10801741127660
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063632
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number996101
Device Catalogue Number996101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer11/08/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown